MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-150-P-NS-ANG
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was originally reported, the cxi support catheter had a damaged tip during an endoscopic third ventriculostomy procedure.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and examination of the complaint device, however, it was noted that there was slight skive damage along the exterior portion of the device.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.On the initial mdr, a2b & a4b were inadvertently marked 'ni' instead of 'asku' these fields have been updated.Correction g3: on the initial mdr, g3 was inadvertently only marked for 'user facility' when it should have included foreign and health professional as well.This field has been updated.Investigation - evaluation a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, functional test, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed skive damage.The device failure analysis from pr234004 (original complaint) states ¿one cxi-2.6-18-150-p-ns-ang was returned in a used condition.A kink was noted at end of strain relief.The tip is slightly out of round.Skive damage was noted on the 3rd and 4th black marker bands measuring from the distal tip.Bio matter was present on the catheter.No other damages were noted.¿ additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, a review of the subassembly lot did reveal two nonconformances.The both were for shaft damage, and both were destroyed prior to finalizing the lot.It should be noted there were no other reported complaints for this lot number.Furthermore, an ifu is provided with the device which states ¿upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause can be traced to manufacturing and quality control deficiency.We will continue to monitor for similar complaints.Measures have been conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7838044
Report Number1820334-2018-02662
Device Sequence Number1291003
Product Code KRA
UDI-Device Identifier00827002500037
UDI-Public(01)00827002500037(17)191129(10)7474544
Combination Product (Y/N)N
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2019
Device Catalogue NumberCXI-2.6-18-150-P-NS-ANG
Device Lot Number7474544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JUPITER FC 0.014INCH / BOSTON SCIENTIFIC (B)(4)